Ohio, 2008Damaging Winds in Ohio, July 8, 2008
July 8, 2008 · NWS IWX · 3 events in 2 counties and zones
Two clusters of storms continued out of northeastern Indiana into portions of northwestern Ohio, producing pockets of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two clusters of storms continued out of northeastern Indiana into portions of northwestern Ohio, producing pockets of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 8, 12:54 PM EST, 38 minutes earlier.
Area forecast discussion, Jul 8, 12:54 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
154 PM EDT TUE JUL 8 2008
.AVIATION/UPDATE...
UPDATE FOR IMMINENT SVR WIND THREAT AS ORGANIZED CONVECTION MOVING
INTO MODERATELY UNSTABLE AIRMASS W/MLCAPES IN EXCESS OF 2000 J/KG
PER RUC MESOANALYSIS. CURRENT RADAR TRENDS HAVE SHOWN WELL-DEFINED
COUPLET NORTH OF FORT WAYNE WITH VERY STG DAMAGING WIND AND ISO TOR
THREAT OVER NEXT COUPLE HRS. +TSRA AN OBVIOUS CALL FIRST HOUR AT
KFWA WITH IFR VISBYS AND MVFR CIGS. AS FOR KSBN...KEPT SITE DRY WITH
SCT TO BKN MVFR CU THIS AFTERNOON AS T/TD DEPRESSIONS VERY LOW AND
CU CURRENTLY FORMING IN MVFR RANGE UPSTREAM. VFR CONDS EXPECTED TO
RETURN TONIGHT TO BOTH SITES.
&&
.PREV DISCUSSION... /ISSUED 410 AM EDT TUE JUL 8 2008/
SHORT TERM...
TODAY THROUGH WED NGT...
LINE OF TSTMS WHICH FORMED ALONG A PREFRONTAL TROUGH OVER IA YDAY
AFTN HAD WEAKENED AS IT APPROACHED OUR CWA THIS MORNING. SLIGHTLY
WARMER/DRIER AIR ALOFT LIMITING ELEVATED INSTABILITY IN OUR
CWA...ALONG WITH STORMS OUTRUNNING FORCING MECHANISM LIKELY WILL
RESULT IN CONTD SLOW DECREASE IN COVERAGE/INTENSITY OF TSTMS THIS
MORNING. DECAYING STORMS SHOULD LEAVE AN OUTFLOW BOUNDARY ACROSS THE
AREA TODAY WHICH COMBINED WITH DAYTIME DESTABILIZATION AND FORCING
ASSOCIATED WITH WK SHRTWV OVER IA THIS MORNING WHICH WILL MOVE EAST
ACROSS OUR CWA THIS AFTN SHOULD RESULT IN STORMS REDEVELOPING OVER
THE AREA LATER TODAY. INCREASED WINDS ALOFT ASSOCIATED WITH THE
SHRTWV WILL LEAD TO 25-30KT 0-6KM UNIDIRECTIONAL SHEAR WHICH COMBINED
WITH CAPES NEAR 2KJ/KG MAY SUPPORT SOME BOW ECHOES WITH LOCALLY
DAMAGING WINDS. LEFT MENTION OF HEAVY RAIN IN FCST AS PRECIP WATER
FCST NEAR 2 WITH POTENTIAL FOR SOME TRAINING OF STORMS ALONG ENE-
WSW ORIENTED BOUNDARY. STORMS ALONG OUTFLOW BOUNDARY/PREFRONTAL
TROUGH WILL LIKELY PUSH SOUTH CWA BY LATE TONIGHT WITH CDFNT
EXPECTED TO BE MOVG THROUGH SERN PORTION OF CWA WED MORNING.
LATEST MODEL RUNS SUGGEST POTENTIAL FOR SOME LINGERING SHOWERS SE
PAST 12Z BUT LEFT FCST DRY FOR NOW AS PREVIOUS RUNS HAD BEEN
CONSISTENT THAT PRECIP WOULD BE SE OF THE CWA BY THAT TIME. WK
SECONDARY FRONT/SHRTWV EXPECTED TO MOVE INTO THE AREA WED NGT BUT
MOISTURE SHOULD BE LACKING FOR ANY SHOWERS ASSOCIATED WITH IT.
LONG TERM...
THURSDAY THROUGH MONDAY.
GENERAL ZONAL FLOW WILL PREVAIL INTO FRIDAY NIGHT GIVING A REPRIEVE
FROM MAINLY THE HUMIDITY. GFS THE COOLEST WITH TEMPS ON THURS WITH
850 MB TEMPS AS LOW AS +9 C YIELDING HIGHS MAYBE IN THE 70S.
HOWEVER...REMAINDER OF MODELS SHOWING 850 TEMPS MORE IN THE +12 TO
+14 C RANGE FOR HIGHS IN THE LOWER 80S. THINK THE WARMER SCENARIO IS
STILL THE WAY TO GO SO WILL KEEP GRIDS AS IS.
MAIN FORECAST CHALLENGE LIES WITH FRONTAL BOUNDARY SET TO DROP INTO
THE GREAT LAKES FOR THE WEEKEND. STILL HAVE A CONCERNS AS TO EXACTLY
HOW FAR SOUTH THE BOUNDARY WILL MAKE IT INTO THE AREA...ALONG WITH
WARMING TEMPS ALOFT POSSIBLY CAPPING CONVECTION WITH 700 MB TEMPS IN
THE +9 TO MAYBE +11 C RANGE. GFS BRINGS IN CAPES AOA 1000 J/KG SO
COULD SEE SOME CONVECTION (ALTHOUGH WAS SHOWING OVER 3000 J/KG
YESTERDAY AND COULDNT MANAGE A STORM). BASED ON COMING INTO
COLLABORATION AND BEST SHOT FOR ANYTHING HAPPENING IN THE NW AREAS
CLOSER TO THE EDGE OF THE INVERSION...WILL ADD 30 POPS SAT
AFTERNOON. BEYOND THAT EXACTLY WHERE THE FRONT BECOMES PARALLEL TO
THE UPPER FLOW WILL TELL THE TALE OF ROUNDS OF CONVECTION AS SEVERAL
WAVES MOVES THROUGH THE FLOW AND AROUND THE PERIPHERY OF THE RIDGE.
WILL KEEP REMAINDER OF THE WEEKEND DRY AT THIS POINT.
BEYOND THAT...WARM UP STILL LOOKS TO BE ON TRACK WITH RETURN TO HEAT
AND HUMIDITY BY MONDAY AND INTO THE REMAINDER OF THE WEEK.
AGAIN...WILL KEEP TEMPS IN THE MID TO UPPER 80S FOR NOW UNTIL FINAL
LOCATION OF STRONG RIDGING TAKES SHAPE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SHORT TERM...JT
LONG TERM...FISHER
AVIATION/UPDATE...SIMPSON
Hazardous weather outlook, Jul 8, 3:45 AM EST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 AM EDT TUE JUL 8 2008
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-090845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
445 AM EDT TUE JUL 8 2008 /345 AM CDT TUE JUL 8 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BECOME MORE LIKELY THIS AFTERNOON AND EVENING
AHEAD OF A COLD FRONT. AT THIS TIME...THE PRIMARY THREAT REMAINS
VERY HEAVY RAIN WITH RATES OF ONE TO TWO INCHES PER HOUR POSSIBLE
WITH THE STRONGEST STORMS. THE POTENTIAL DOES EXIST FOR SOME OF
THE STORMS TO BECOME SEVERE WITH DAMAGING WINDS THE MOST LIKELY
FORM OF SEVERE WEATHER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON GENERALLY
NORTHWEST OF A LOGANSPORT INDIANA TO WAUSEON OHIO LINE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
REPORTS OF FLOODING WOULD BE APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-090845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
445 AM EDT TUE JUL 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BECOME MORE LIKELY THIS AFTERNOON AND EVENING
AHEAD OF A COLD FRONT. AT THIS TIME...THE PRIMARY THREAT REMAINS
VERY HEAVY RAIN WITH RATES OF ONE TO TWO INCHES PER HOUR POSSIBLE
WITH THE STRONGEST STORMS. THE POTENTIAL DOES EXIST FOR SOME OF
THE STORMS TO BECOME SEVERE WITH DAMAGING WINDS THE MOST LIKELY
FORM OF SEVERE WEATHER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON. LOCALLY
HIGHER WINDS AND WAVES WILL BE POSSIBLE WITH ANY STORMS.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jul 8, 12:33 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
133 PM EDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND DMG FORT WAYNE 41.07N 85.14W
07/08/2008 ALLEN IN TRAINED SPOTTER
POWER LINES DOWN.
&&
EVENT NUMBER 01715
SAWLocal storm report, Jul 8, 12:37 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
137 PM EDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND DMG COLUMBIA CITY 41.16N 85.48W
07/08/2008 WHITLEY IN COUNTY OFFICIAL
NUMEROUS TREES AND LINES DOWN ACROSS THE COUNTY....E70
MPH WIND.
&&
EVENT NUMBER 01716
SAWLocal storm report, Jul 8, 12:40 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
140 PM EDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0130 PM FLOOD 1 NW FORT WAYNE 41.08N 85.15W
07/08/2008 ALLEN IN TRAINED SPOTTER
STREET FLOODING AND LIMBS DOWN
&&
EVENT NUMBER 01717
SAWLocal storm report, Jul 8, 12:52 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
152 PM EDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0106 PM TSTM WND DMG ALBION 41.40N 85.42W
07/08/2008 NOBLE IN LAW ENFORCEMENT
HALF A ROOF MISSING AND TREES DOWN AT 0842N 300E
&&
EVENT NUMBER 01718
SAWLocal storm report, Jul 8, 1:14 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
214 PM EDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0209 PM FLOOD 1 NE FORT WAYNE 41.08N 85.13W
07/08/2008 ALLEN IN AMATEUR RADIO
STREET FLOODING AND SCATTERED POWER OUTAGES.
&&
EVENT NUMBER 01719
SAWLocal storm report, Jul 8, 1:19 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 PM EDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0206 PM HEAVY RAIN HUNTINGTON 40.88N 85.51W
07/08/2008 M0.75 INCH HUNTINGTON IN AMATEUR RADIO
0.75 INCHES IN 10 MINUTES
&&
EVENT NUMBER 01720
SAWThunderstorm Wind, Henry
- When
- July 8, 1:32 PM EST to 1:33 PM EST
- Where
- Henry County, 0.69 mi N of Napoleon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 41.390, -84.130
Law enforcement officials reported trees and power lines down in and around Napoleon.
Thunderstorm Wind, Van Wert
- When
- July 8, 2:05 PM EST to 2:06 PM EST
- Where
- Van Wert County, 1.05 mi W of Glenmore
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 40.780, -84.700
Amateur radio operators reported a few trees down in the Glenmore area.
Thunderstorm Wind, Van Wert
- When
- July 8, 2:20 PM EST to 2:21 PM EST
- Where
- Van Wert County, 0.87 mi NW of Venedocia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 40.790, -84.460
Amateur radio operators reported siding being ripped off a home in Venedocia.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Georgia, July 8 to 9, 20081 death · 1 injured · $485,000 · 52 kt wind · 11 events
- Flash Flooding and Hail in Ohio, July 8, 2008$637,000 · 59 kt wind · 44 events
- Tornado and Damaging Winds in Illinois, July 8, 2008$394,000 · EF0 · 21 events
- Flash Flood and Damaging Wind in Arkansas, July 8 to 10, 2008$500,000 · 50 kt wind · 3 events
- Flash Flooding in New Mexico, July 8 to 10, 2008$415,000 · 5 events
- Hail and Damaging Winds in Ohio, July 8, 2008$113,000 · 52 kt wind · 26 events
- Hail and Damaging Winds in Pennsylvania, July 8, 2008$300,000 · 50 kt wind · 5 events
- Flood and Damaging Winds in Ohio, July 8, 2008$275,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Kentucky, July 8, 2008$85,000 · 61 kt wind · 20 events
- Hail and Damaging Winds in South Carolina, July 8, 2008$100,000 · 1 in hail · 13 events
- Lightning Strike in Texas, July 8, 2008$150,000 · 1 event
- Flooding in Iowa, July 8 to 10, 2008$100,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115453, 115454, 115455.